Hi. I have had Chronic Urticaria with Angioedema for 3 months now. I feel sorry for those who have had it for years, eek. I do have stress.. (financial, husband that is purposely annoying and kids that are ADHD)...but I also have had problems with my auto immune system in the past. I kept losing pregnancies... it seems the female (as am I) got attacked more according to the tissue examinations some more then others and only one is living out of five. I always complained about
wt. gain that wasn't
ALL caused by myself but my thyroid always came back normal. Now my stomach is gaining in fast amounts and I am not one to gain it there (pear shaped).
I have been to the allergist , he put me on Doxepin (a tricyclic antidepressant, but used for hives) and Tagemet (again used for hives not intended use for stomach). I have read on the web that it is highly used by allergists as they found it to work well but not okayed by ?FDA? for the urticaria issues. So far, the meds don't seem to change things, it's only been a few weeks though. The Doxepin makes you sleepy I take it at night and do get through the day. I had my husband take it one night and he couldn't even get through the next day barely. So... I will go off of it if it isn't working. Any body else try these meds? Oh and I am on Claritin in the morn. still hives. Benadryl works better but..the sleepy effect also.. Right now I am not taking it, but am willing to, in the past it worked somewhat.
From what I read on legit med web sites it is somehow related to the Auto Immune System (gone whack!, overactive) This can be from many sources and I wonder why nobody mentions these. My allergist knows about
such things too. It can be medicine allergy (I was taking a blood pressure med. known to do this- Lisinopril- an ace inhibitor), it can be related to thryroid- namely hashimoto (hypo thyroid), leukemia, lupus (what they were checking me for when pregnancy issues occured), there is more unfortunately. If its medicine related you can go to a dermatologist and get biopsied to see if it truly is from your medicine. Try the allergist for.. food allergies or whatever. My doc is the one who ordered all the blood labs to check for everything else for me. If you all need a list later I can provide it.
Keep a notebook so you can notice when and what your symptoms do.. don't rely on memory. I didn't at first and I am surprised when I look back and see something I forgot about
. The hives are daily but are worse from certain triggers. Last night I slept in a room that I cleaned real well, but possibly to many chemicals.. and I am paying for it today!! I get cold and chills- goosebumps actually, now too. I took a shower to get any of the chemicals off of me and now I am so cold and purple. Do any of you have that type of issue?
My angioedema usually swells my lips, chin, eyes and hands. For instance, I know now that mine comes at certain times in my female cycle, in regards to the angioedema , every 2 weeks around dif. hormone changes. So I have my docs look into that.. and hope...fully point me in the right direction. I don't have insurance so I have to test lightly. You may want to get a cbc with dif and platelets and a sed rate test because that helps eliminate and point in the right direction. I botched mine and have to redo as I was on prednisone while taking the test (blood draw). The cbc test.. shows your eosiphinil (sp?) count and they compare it to your white cells count and distinguish the percent ratio which then helps show if it is allergic, parasites, blood cancers and etc... I find it interesting that alot of you with thryoid issues are having the hives.. even though both are related to the auto immune system and it seems a no brainer to me.. not sure why all the docs are having issues with it from what your telling me. By the way what is the difference in symtoms of thyroiditis and hashimotos hypo thyroid?
Enough for now. I hope this helps someone and in return if someone can give some knowlege/experience back!